Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Suggest treatmment for adult acne and hair fall

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2005
Answered : 1919 Questions
Question
Hello doctor
1. I am suffering from Acne Problem from last 12 years. From last 5-6 they (Acne) most frequently appears around my nose and chin part. I used doxycycline and isoteritinoin for this. But after stopping the medication Acne come again. Now I am using some mediated gels like Adapalene and clindamycin . But i did not get any relief.

2. I am also suffering from seborrhoeic dermatitis and hair fall. I have used Ketoconalzole and salicylic acid shamppo for this problem. I got the relief with this shampoo. But when i stop using this shampoo, dandruff comes again
Kindly suggest me the best treatment for my above problems.
Posted Sat, 16 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Johny Chacko 4 hours later
Brief Answer:
Acne and dandruff

Detailed Answer:
Hello,

Welcome to healthcare magic.

I understand from your query that you are having acne and dandruff problems which are recurring.

Acne is due to your adolescent hormones and you will continue to have it till that hormonal influence is over. It might be 30 years or even 32. Adult acne is becoming more common due to the influence of stress, pollution and bad dietary habits. Hence, what was initially called as a teenage problem is now seen to continue well into the mid - 30 's.

From your history, I understand that the acne had gone into remission due to doxycycline and isotretinoin. But you need to maintain the remission using a maintenance cream.

Topical retinoid and benzoyl peroxide are the best topicals for maintenance . Since you are not getting much benefit with adapelene gel alone, you can apply a pea size amount of a gel containing a combination of adapalene 0.1% and 2.5 % Benzoyl peroxide at night over pimple prone areas so that you won't get any relapse. Clindac A is not a good maintenance cream as it is a plain anbibiotic which works against active pimples.

Use the gels for 6-8 weeks even after the acne lesions have completely subsided to prevent relapse.

Avoid creams on your face.

Avoid too much oil on your scalp.

Diet is important. Avoid milk and milk products like cheese, chocolates, sweets, sugary foods and drinks. Eat a lot of fruits rich in vitamin A like papaya.

Seborrhoeic dermatitis is a chronic condition, but very much controllable. It is caused by an yeast called malasezzia. This yeast is a normal resident of human body and once its colony increases you mount reaction against it causing dandruff. This yeast loves oil and therefore it is seen more in oily skinned. That is where hormones work. Androgens increase the production of oil from our sebaceous glands. Hence, this can co-exist with acne and this also will last until the hormonal influence is over

So the aim of any treatment is to bring down the colony of malasezzia. Anti-dandruff shampoo containing ketoconazole and ZPTO can be used 3 days a week for a month to control the dandruff and maintain it atleast once a week to prevent yeast from multiplying.
If you suppress the yeast from multiplying by using the shampoo as a maintenance once weekly, it will prevent the recurrence.

Hope this helps you.

If you have any more queries, I will be glad to answer.

Take care.

Regards,
Dr. Johny Chacko
Above answer was peer-reviewed by
 
Follow-up: Suggest treatmment for adult acne and hair fall 1 hour later
Hello Doctor

Thanks for the reply. I have one more query. My query is
If acne is due to adolescent hormones then acne should appear at whole face. Why acne is occurring on my particular parts (around the nose, Chin and beared part)???

And i have taken the isoteritinoin 1 yr ago. I had not completed the course at that time. I took only 7 capsules. Should i take isoteritinoin now or topical application of Adapalene and benzoyl peroxide combination is sufficient alone ?
 
 
Answered by Dr. Johny Chacko 57 minutes later
Brief Answer:
Acne management

Detailed Answer:
Hello,

Welcome back.

There is no definite explanation as to why acne occurs on certain areas of the face. It occurs in areas where there are maximum number of oil or sebaceous glands which varies from person to person.

Isotretinoin is a drug with significant side effects which need to be monitored. Liver function tests and lipid profile have to be done monthly. It is usually reserved for severe cases. If your acne is confined to limited areas as you have mentioned, I feel you can try using the gel I have mentioned. If there is no or minimal response after 4 weeks of use, I suggest you to consult a dermatologist to discuss about the need of Isotretinoin. Do not start the tablet on your own.

Hope this clears your query.

Take care.

Regards,
Dr. Johny Chacko
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor